Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 84, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 4, 2017, 3:40 PM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 3:40 PM CDT (20:40 UTC)
- Expired
- Apr 4, 2017, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 758 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WUUS54 KOUN 042040
SVROUN
OKC081-125-133-042115-
/O.NEW.KOUN.SV.W.0084.170404T2040Z-170404T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
340 PM CDT TUE APR 4 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northern Seminole County in east central Oklahoma...
Southeastern Lincoln County in central Oklahoma...
Northeastern Pottawatomie County in central Oklahoma...
* Until 415 PM CDT
* At 340 PM CDT, a severe thunderstorm was located 4 miles southwest
of Seminole, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Seminole, Maud, Bowlegs, Cromwell, Little and Centerview.
This includes Interstate 40 between mile markers 198 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3506 9677 3527 9679 3554 9663 3540 9662
3540 9660 3541 9658 3539 9654 3541 9654
3544 9657 3545 9655 3546 9654 3543 9651
3543 9649 3546 9648 3546 9645 3534 9644
TIME...MOT...LOC 2040Z 214DEG 40KT 3519 9674
HAIL...1.25IN
WIND...60MPH
$$
SIX1 follow-up statement
879
WWUS54 KOUN 042052
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
352 PM CDT TUE APR 4 2017
OKC081-042101-
/O.CAN.KOUN.SV.W.0084.000000T0000Z-170404T2115Z/
Lincoln OK-
352 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3521 9668 3527 9676 3546 9667 3546 9662
3540 9662 3540 9660 3541 9658 3539 9654
3541 9654 3544 9657 3546 9654 3543 9651
3543 9649 3546 9648 3546 9645 3534 9644
TIME...MOT...LOC 2051Z 214DEG 40KT 3529 9666
$$
OKC125-133-042115-
/O.CON.KOUN.SV.W.0084.000000T0000Z-170404T2115Z/
Seminole OK-Pottawatomie OK-
352 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN SEMINOLE AND NORTHEASTERN POTTAWATOMIE COUNTIES...
At 351 PM CDT, a severe thunderstorm was located near Little, moving
northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Seminole, Cromwell, Little and Centerview.
This includes Interstate 40 between mile markers 199 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3521 9668 3527 9676 3546 9667 3546 9662
3540 9662 3540 9660 3541 9658 3539 9654
3541 9654 3544 9657 3546 9654 3543 9651
3543 9649 3546 9648 3546 9645 3534 9644
TIME...MOT...LOC 2051Z 214DEG 40KT 3529 9666
HAIL...1.50IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 4, 2:51 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Norman OK 251 PM CDT Tue Apr 4 2017 .DISCUSSION... Sfc low will move NE across the fa, generally along or near I-44, the rest of this afternoon and early evening with the cold front clearing the area later this evening. Scattered showers have increased across portions of the fa over the last few hours as lift associated with the upper low has spread into the area. Showers and thunderstorms will remain possible across portions of the area into tonight but gradually end overnight into early Wednesday as the upper low moves away from the fa. With cold air aloft, some instability and good wind shear, some severe storms will be possible the rest of this afternoon into early evening with large hail the biggest concern. After tonight, dry conditions are expected until Sunday into early next week when another storm system and cold front affect parts of the region. Shower and thunderstorm chances will return to parts of the area Sunday and continue early next week. Cold temperatures are expected tonight and Wednesday night with some locations expected to fall into the 30s. High temperatures the next few days will remain at or below normal but then warm into the 70s and 80s over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 63 39 67 / 30 10 0 0 Hobart OK 41 64 37 70 / 20 10 0 0 Wichita Falls TX 43 67 40 73 / 10 0 0 0 Gage OK 37 61 34 67 / 40 10 0 0 Ponca City OK 45 62 37 65 / 80 20 0 0 Durant OK 46 66 42 70 / 40 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/25
Hazardous weather outlook, Apr 4, 12:00 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Tue Apr 4 2017 OKZ004>048-050>052-TXZ083>090-051015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Tue Apr 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms through early this evening across part of central, and eastern Oklahoma. .Location... The enhanced risk area is near and east of areas from Ponca City to Perry to Chandler. The slight risk area is near and east of areas from Enid to Oklahoma City to Ada. There is a marginal risk of severe thunderstorms for much of the rest of Oklahoma, and adjacent parts of northern Texas. .Timing... 4 to 10 PM. .Impacts... Hail up to the size of golf balls and damaging wind gusts over 60 mph will be the main hazards. .Discussion... An upper level storm system will move into Oklahoma this afternoon. Near the surface, a quai-stationary front will extend from near the Oklahoma City metro southwestward into portions of western north Texas while a warm front extends northeastward from Oklahoma City to Tulsa. Isolated showers and thunderstorms are expected to develop across west central Oklahoma during the afternoon, and then move eastward into central Oklahoma the second half of the afternoon. The chance of severe thunderstorms will decrease quickly after 10 PM as they continue to move into eastern Oklahoma. .Spotter and emergency management statement... Storm spotter groups and emergency management personnel across most of Oklahoma and portions of western north Texas should prepare for possible severe weather operations this afternoon and evening. .Fire Weather... Elevated to near critical fire weather conditions will be possible across western north Texas this afternoon as gusty southwest winds and low humidities develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will return to the forecast Sunday as a dryline sets up across western Oklahoma and western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 4, 3:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
330 PM CDT TUE APR 4 2017
OKZ030-031-042100-
Pottawatomie OK-Seminole OK-
330 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
Seminole Counties Until 400 PM CDT...
AT 329 PM CDT, a strong thunderstorm was located near Maud, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3500 9672 3519 9693 3547 9665 3546 9663
3540 9662 3539 9661 3541 9659 3539 9655
3539 9653 3544 9657 3545 9655 3546 9654
3543 9651 3543 9649 3546 9648 3546 9645
3525 9644
TIME...MOT...LOC 2029Z 215DEG 40KT 3513 9675
SIXSpecial weather statement, Apr 4, 3:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
335 PM CDT TUE APR 4 2017
OKZ017-018-024-042100-
Kingfisher OK-Canadian OK-Blaine OK-
335 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Kingfisher...northwestern
Canadian and east central Blaine Counties Until 400 PM CDT...
AT 333 PM CDT, a strong thunderstorm was located 4 miles east of
Greenfield, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3602 9786 3567 9824 3574 9843 3617 9819
3617 9818
TIME...MOT...LOC 2033Z 214DEG 40KT 3575 9830
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:48 PM CDT | Special Weather Statement | OUN | Ellis | 42 min |
| Apr 3, 10:49 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Apr 3, 11:02 PM CDT | Special Weather Statement | OUN | Ellis | 28 min |
| Apr 3, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 29 min |
| Apr 3, 11:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Apr 3, 11:43 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Apr 4, 12:13 AM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Apr 4, 12:43 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Apr 4, 1:19 AM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Apr 4, 1:44 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 46 min |
| Apr 4, 3:30 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Apr 4, 3:35 PM CDT | Special Weather Statement | OUN | Kingfisher | 25 min |
| Apr 4, 3:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Apr 4, 3:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Apr 4, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| Apr 4, 4:08 PM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Apr 4, 4:18 PM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Apr 4, 4:19 PM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Apr 4, 4:20 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 22 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 20 min |
| Apr 4, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 42 min |
| Apr 4, 4:45 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Apr 4, 4:47 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Apr 4, 4:57 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Apr 4, 5:09 PM CDT | Special Weather Statement | OUN | Noble | 36 min |
| Apr 4, 5:33 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Apr 4, 5:34 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 26 min |
| Apr 4, 5:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Apr 4, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.